Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Hello- I am switching my anxiety medication from Klonopin to

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6110 Questions
Question
Hello- I am switching my anxiety medication from Klonopin to Buspar. I currently take Trazadone to sleep, although I have read that there are major interaction issues.

I can go off the Trazadone and try an OTC Sleep Aid. Do you have any ideas or think Dyphenhydramine (sp) would work with Buspar?
Posted Mon, 20 Nov 2017 in Mental Health
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
diphenhydramine works with Buspar(Buspirone)

Detailed Answer:
Hi and thanks so much for this query.

I have reviewed this information fully. Buspar and trazodone are not advised to eb taken together as there is a serious risk of interaction known as the serotonin syndrome. It’s a good idea to keep them apart.

However, diphenhydramine and buspar are good together. I will like that you check with your doctor to make sure trazodone was used for sleep and nothing else. While taking diphenhydramine, be conscious of dizziness, sleepiness, fatigue, etc that the combination might cause and be ready to report for prompt evaluation and guidance.

I hope this helps and guides. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor